Georgia, 2001Tornado in Georgia, June 11, 2001
June 11, 2001 · NWS JAX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 12:45 PM EST, 7 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 12:45 PM EST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT MON JUN 11 2001
CURRENTLY...STRONG LOW (REMAINS OF ALLISON) STILL SHIFTING NE...NOW
JUST NW OF KMOB. WEAK WARM FRONT EXTENDS FROM LOW TO CENTRAL
GA...THEN TO THE CENTRAL SC COAST. 3 MAIN TSTM AREAS...ONE JUST S OF
WARM FRONT...ONE LINE NEAR KTLH...AND A SQUALL LINE EXTENDING SW
FROM KPNS INTO THE GULF. TSTMS NOW BEGINNING TO POP AROUND KGNV WITH
GREATER SFC HEATING.
MODELS...12Z MODELS IN BETTER AGREEMENT...BOTH WITH EACH OTHER AND
WITH THE POSITION AND STRENGTH OF LOW. AVN LOOKS TO BE ABOUT THE
BEST. HOWEVER...ALL MODELS GRADUALLY WEAKEN LOW AS IT SHIFT OFF TO
THE NE...REACHING A POINT W OF KATL BY THIS TIME TUE...THEN NEAR THE
SC/NC LINE BY 18Z WED.
PUBLIC...FOCI OF PRECIP WILL BE NEAR THE WARM FRONTAL BOUNDARY
(WHICH WILL SHIFT N) AND ALONG LINES ORIENTED WITH BEST DYNAMICS
FROM THE LOW. THIS MEANS BEST POPS WILL BE OVER THE N AND W
ZONES...WITH MORE TYPICAL SUMMERTIME ACTION THE FARTHER S AND E YOU
GO. WILL KEEP POPS GENERALLY ALONG SAME LINES OF PREVIOUS FCST (AND
NEAR MEX GUIDANCE). EVEN THO INDIVIDUAL CELLS WILL STILL MOVE NEAR 15
KTS...A FAIRLY PROLONGED PERIOD OF RAIN OVER THE NW ZONES WILL
NECESSITATE LOCALLY HEAVY RAINFALL IN THAT AREA. WITH CURRENT
WATCHES SHIFTING E...WILL HAVE TO MONITOR STORMS FOR ROTATION...ESP
EXTREME W AREAS.
EXTENDED...PATTERN WILL SHIFT BACK TO MORE TYPICAL SUMMER TSTM
REGIME BY WED AND THU. NOT MUCH CHANGE ANTICIPATED.
MARINE...MODELS LATCHING ONTO WIND INCREASE IN RESPONSE TO
TIGHTENING GRADIENT WITH LOW. WILL CONTINUE THE BREAK THAT WAS
INSTITUTED THIS AM WITH HIGHER WINDS (AND BETTER POPS) OVER THE N
LEG. WILL INTRODUCE SCEC IN N LEG EITHER LATE TUE OR TUE NIGHT.
PRELIM...
AMG 71/85/71/87 7745
SSI 73/85/72/88 4634
JAX 72/89/72/90 4534
GNV 70/90/71/90 3424 31
.JAX...
.FL...NONE.
.GA...NONE.
CARROLL
In the hours before
Special weather statement, Jun 11, 6:19 PM EST, 1 hour 41 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120400-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
719 PM EDT MON JUN 11 2001
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR THE SUWANNEE RIVER
VALLEY IN FLORIDA AND INLAND PORTIONS OF SOUTHEAST GEORGIA...
A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING
COUNTIES: IN FLORIDA...HAMILTON...COLUMBIA...SUWANNEE AND GILCHRIST.
IN GEORGIA...ATKINSON...WARE...CLINCH AND ECHOLS. A LINE OF STRONG
TO SEVERE THUNDERSTORMS FROM VALDOSTA SOUTHWARD TO THE NORTHEAST
GULF OF MEXICO IS MOVING TO THE NORTHEAST AT 20 MPH.
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR
ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
HESS
Tornado, Atkinson
- When
- June 11, 8:00 PM EST to 8:05 PM EST
- Where
- Atkinson County, 2 mi S of Pearson
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.267, -82.867
Weak FO. Large trees and power lines were blown down. Trees were blocking secondary roads off Highway 21.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Florida, June 11 to 12, 20011 death · $20 million · 1 event
- Tornadoes and Hail in Minnesota, June 11, 20017 injured · $10 million · F2 · 13 events
- Tornadoes and Hail in Minnesota, June 11, 20012 injured · $75 million · F1 · 54 events
- Tornado in Florida, June 11, 20011 death · $35,000 · F0 · 1 event
- Flood and Hail in Wisconsin, June 11, 20012 injured · $19 million · 1.75 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, June 11, 2001$5.2 million · 2.75 in hail · 31 events
- Heat in Texas, June 11, 20011 death · 1 event
- Tornadoes and Damaging Winds in Wisconsin, June 11, 2001$2.1 million · F1 · 24 events
- Tornadoes and Flash Flooding in Mississippi, June 11, 2001$1.2 million · F1 · 17 events
- Damaging Wind in Mississippi, June 11, 20015 injured · $250,000 · 85 kt wind · 1 event
- Flash Flooding in Georgia, June 11 to 12, 2001$1.3 million · 2 events
- Tornado and Hail in Wisconsin, June 11 to 12, 2001$69,000 · F0 · 60 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255512.